Alert archive / Washington / Gale Warnings in 2012
Gale Warning 77, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 30, 2012, 8:13 PM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2012, 8:13 PM PST (04:13 UTC)
- Expired
- Dec 1, 2012, 7:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
395 WHUS76 KSEW 010413 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 813 PM PST FRI NOV 30 2012 PZZ150-153-156-170-173-176-011715- /O.UPG.KSEW.SC.Y.1124.000000T0000Z-121202T0000Z/ /O.NEW.KSEW.GL.W.0077.121201T0413Z-121201T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 813 PM PST FRI NOV 30 2012 ...GALE WARNING IN EFFECT UNTIL 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND SEAS...SOUTHEAST WIND 25 TO 35 KNOTS TONIGHT WILL TURN SOUTHWESTERLY AFTER DAYBREAK SATURDAY. WIND WAVES WILL BE AROUND 7 FEET WITH A SOUTHWEST SWELL 12 FEET TONIGHT BUILDING TO 15 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-011715- /O.UPG.KSEW.SC.Y.1125.000000T0000Z-121202T0000Z/ /O.NEW.KSEW.GL.W.0077.121201T0413Z-121201T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 813 PM PST FRI NOV 30 2012 ...GALE WARNING IN EFFECT UNTIL 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST WIND 25 TO 35 KNOTS. * WIND WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-011715- /O.EXT.KSEW.SC.Y.1125.000000T0000Z-121202T1100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 813 PM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WIND...SOUTHEAST WIND 20 TO 30 KNOTS. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-134-135-011715- /O.EXT.KSEW.SC.Y.1124.000000T0000Z-121202T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 813 PM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WIND AND SEAS...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-011715- /O.CON.KSEW.RB.Y.0033.000000T0000Z-121202T0000Z/ GRAYS HARBOR BAR- 813 PM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING THE EBBS. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...6 AM SATURDAY. * SECOND EBB...STRONG 6 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
774 WHUS76 KSEW 011030 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 230 AM PST SAT DEC 1 2012 PZZ131-011130- /O.CAN.KSEW.SC.Y.1124.000000T0000Z-121202T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 230 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE CENTRAL STRAIT. A GALE WARNING REMAINS IN EFFECT FOR THE EAST ENTRANCE OF THE STRAIT. WINDS WILL REMAIN VARIABLE 10 TO 20 KNOTS IN THE CENTRAL STRAIT WITH STRONGER WINDS AT THE ENTRANCES TO THE STRAIT. A GALE WARNING IS IN EFFECT FOR THE EAST ENTRANCE OF THE STRAIT WHERE SOUTHEAST WINDS 25 TO 35 KNOTS CAN BE EXPECTED EAST OF DUNGENESS SPIT. $$ PZZ132-150-153-156-170-173-176-011830- /O.EXT.KSEW.GL.W.0077.000000T0000Z-121202T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 230 AM PST SAT DEC 1 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND SEAS...FOR THE EAST ENTRANCE TO THE STRAIT...SOUTHEAST WIND 25 TO 35 KNOTS WITH WIND WAVES 4 TO 6 FEET. FOR THE COASTAL WATERS SOUTH WIND 25 TO 35 KNOTS TODAY WITH COMBINED SEAS AROUND 15 FEET AT 12 SECONDS. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-011830- /O.EXT.KSEW.SC.Y.1125.000000T0000Z-121202T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 230 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND...SOUTHEAST WIND 20 TO 30 KNOTS. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-134-135-011830- /O.EXT.KSEW.SC.Y.1124.000000T0000Z-121202T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 230 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND SEAS...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. FOR ADMIRALTY INLET AND PUGET SOUND THE WIND WILL RISE TO 20 TO 30 KNOTS IN SOME AREAS...WITH WIND WAVES BUILDING TO 3 TO 5 FEET THIS MORNING. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-011830- /O.CON.KSEW.RB.Y.0033.000000T0000Z-121202T0000Z/ GRAYS HARBOR BAR- 230 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH TO SEVERE BAR CONDITIONS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * BAR CONDITION...ROUGH BECOMING SEVERE DURING THE EBBS. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...6 AM TODAY. * SECOND EBB...545 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
462 WHUS76 KSEW 011653 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 AM PST SAT DEC 1 2012 PZZ132-020100- /O.CAN.KSEW.GL.W.0077.000000T0000Z-121202T0000Z/ /O.EXB.KSEW.SC.Y.1124.000000T0000Z-121202T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 853 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE GALE WARNING HAS ENDED. * WIND AND SEAS...SOUTHEAST WIND 15 TO 30 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-020000- /O.CON.KSEW.GL.W.0077.000000T0000Z-121202T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 853 AM PST SAT DEC 1 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND SEAS...SOUTH WIND 25 TO 35 KNOTS TODAY WITH COMBINED SEAS AROUND 15 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-020100- /O.EXB.KSEW.SC.Y.1124.000000T0000Z-121202T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 853 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. * WIND AND SEAS...EAST WIND RISING TO 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-020100- /O.EXT.KSEW.RB.Y.0033.000000T0000Z-121202T1200Z/ GRAYS HARBOR BAR- 853 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING THE EBBS. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...545 PM TODAY. * SECOND EBB...630 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-020100- /O.EXT.KSEW.SC.Y.1125.000000T0000Z-121202T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 853 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND...SOUTHEAST WIND 20 TO 30 KNOTS. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-134-135-020100- /O.EXT.KSEW.SC.Y.1124.000000T0000Z-121202T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 853 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND AND SEAS...SOUTHEAST WIND 15 TO 30 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
844 WHUS76 KSEW 012020 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1220 PM PST SAT DEC 1 2012 PZZ132-020430- /O.UPG.KSEW.SC.Y.1124.000000T0000Z-121202T1200Z/ /O.EXA.KSEW.GL.W.0077.000000T0000Z-121202T0000Z/ /O.NEW.KSEW.SC.Y.1126.121202T0000Z-121202T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1220 PM PST SAT DEC 1 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY. * WIND AND SEAS...SOUTHEAST WIND 25 TO 35 KNOTS WITH WIND WAVES 4 TO 6 FEET SUBSIDING TO 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-020430- /O.UPG.KSEW.SC.Y.1125.000000T0000Z-121202T1200Z/ /O.EXA.KSEW.GL.W.0077.000000T0000Z-121202T0000Z/ /O.EXB.KSEW.SC.Y.1124.121202T0000Z-121202T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1220 PM PST SAT DEC 1 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY. * WIND...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 20 TO 30 KNOTS. * WIND WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-020000- /O.CON.KSEW.GL.W.0077.000000T0000Z-121202T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1220 PM PST SAT DEC 1 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND SEAS...SOUTH WIND 25 TO 35 KNOTS TODAY WITH COMBINED SEAS AROUND 15 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-020430- /O.CON.KSEW.RB.Y.0033.000000T0000Z-121202T1200Z/ GRAYS HARBOR BAR- 1220 PM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING THE EBBS. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...545 PM TODAY. * SECOND EBB...630 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-131-134-135-020430- /O.CON.KSEW.SC.Y.1124.000000T0000Z-121202T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 1220 PM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND AND SEAS...SOUTHEAST WIND 15 TO 30 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
942 WHUS76 KSEW 012248 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 248 PM PST SAT DEC 1 2012 PZZ150-153-156-170-173-176-020700- /O.EXT.KSEW.GL.W.0077.000000T0000Z-121202T0300Z/ /O.EXB.KSEW.SC.Y.1124.121202T0300Z-121203T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 248 PM PST SAT DEC 1 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SUNDAY. * WIND...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 20 TO 30 KNOTS. * WIND WAVES...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-020700- /O.EXT.KSEW.GL.W.0077.000000T0000Z-121202T0300Z/ /O.EXT.KSEW.SC.Y.1126.121202T0300Z-121203T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 248 PM PST SAT DEC 1 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SUNDAY... * WIND AND SEAS...SOUTHEAST WIND 25 TO 35 KNOTS WITH WIND WAVES 4 TO 6 FEET SUBSIDING TO 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-020700- /O.EXT.KSEW.GL.W.0077.000000T0000Z-121202T0300Z/ /O.EXT.KSEW.SC.Y.1124.121202T0300Z-121203T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 248 PM PST SAT DEC 1 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SUNDAY... * WIND...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 20 TO 30 KNOTS. * WIND WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-020700- /O.EXT.KSEW.RB.Y.0033.000000T0000Z-121203T0000Z/ GRAYS HARBOR BAR- 248 PM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST SUNDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING THE EBBS. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...545 PM TODAY. * SECOND EBB...630 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-131-134-135-020700- /O.EXT.KSEW.SC.Y.1124.000000T0000Z-121203T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 248 PM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY... * WIND AND SEAS...SOUTHEAST WIND 15 TO 30 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 30, 3:45 PM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 30, 3:45 PM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
345 PM PST FRI NOV 30 2012
.SYNOPSIS...A SERIES OF DISTURBANCES ROTATING AROUND A DEEP LOW
SITTING OVER THE SOUTHERN GULF OF ALASKA WILL MOVE THROUGH THE AREA
THROUGH THE MIDDLE OF NEXT WEEK. THESE SYSTEMS WILL BRING WET AND
WINDY CONDITIONS TO THE LOWLANDS AND LOCALLY HEAVY SNOW AT TIMES TO
THE MOUNTAINS.
&&
.SHORT TERM...VIGOROUS SYSTEMS CONTINUE TO ROTATE AROUND A DEEP
VERTICALLY STACKED LOW CENTERED NEAR 49N 139W. THESE SYSTEMS WILL
GIVE UNSETTLED WEATHER TONIGHT THROUGH THE MIDDLE OF NEXT WEEK.
THE FIRST VIGOROUS SHORT WAVE IS CENTERED OVER THE NORTHERN OREGON
WATERS AND IS MOVING NORTHEAST. SATELLITE IMAGERY SUGGESTS THIS
FEATURE IS INTENSIFYING AS CLOUD TOPS ARE RAPIDLY COOLING. EXPECT
WINDY AND WET WEATHER TO AFFECT THE AREA TONIGHT INTO EARLY SATURDAY
MORNING. LOCALLY HEAVY RAINFALL CAN BE EXPECTED TONIGHT...ESPECIALLY
ON THE OLYMPIC PENINSULA. SEE THE HYDROLOGY SECTION BELOW. SNOW
LEVELS IN THE MOUNTAINS WILL RANGE FROM 4500 FEET AROUND MOUNT BAKER
TO 5500 FEET AROUND MOUNT RAINIER THIS EVENING. SNOW LEVELS WILL
FALL TO AROUND 3500 FEET SATURDAY MORNING. A WINTER WEATHER ADVISORY
WAS ISSUED FOR TONIGHT THROUGH SATURDAY MORNING...MAINLY FOR
ELEVATIONS ABOVE 4000 FEET NORTH AND 5000 FEET SOUTH. PRECIPITATION
AMOUNTS WILL BE HIGH BUT PRECIPITATION WILL START MAINLY AS RAIN.
PRECIPITATION TAPERS TO SHOWERS BY MIDDAY SATURDAY.
ANOTHER OCCLUDING SYSTEM MOVES ACROSS THE AREA SATURDAY NIGHT OR
EARLY SUNDAY. FOR THE PAST SEVERAL DAYS...MODELS HAVE TAKEN MOST OF
THE ENERGY WITH THIS SYSTEM INTO CENTRAL OREGON WITH THE JET AXIS
CENTERED WELL TO THE SOUTH OF OUR AREA. THE 18Z SOLUTIONS HAVE
TRENDED FARTHER NORTH WITH A 985-990 MB LOW MOVING ONSHORE SOMEWHERE
OVER WESTERN WASHINGTON BETWEEN ASTORIA AND FORKS. THIS IS A NEW
DEVELOPMENT AND WILL NEED TO BE WATCHED CLOSELY. THE FARTHER SOUTH
SOLUTION RESULTS IN SNOW LEVELS NEAR 3500 FEET SATURDAY AND 2500
FEET SUNDAY. BASED ON THE EARLIER SOLUTIONS...A WINTER STORM WATCH
WAS ISSUED FOR THE MOUNTAINS LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING. IF THE SYSTEM TRACKS FARTHER NORTH...SNOW LEVELS WILL BE
HIGHER AND MOUNTAIN SNOWFALL ACCUMULATIONS MAY BE LOWER.
REGARDLESS OF THE EVENTUAL STORM TRACK...SUNDAY WILL BE SHOWERY AND
WINDY AS PRESSURES RISE FROM THE SOUTH. STRONG ONSHORE FLOW WILL
GIVE SNOW TO THE MOUNTAINS WITH SNOW LEVELS MOST LIKELY 2500 TO 3000
FEET.
WINDS AND SHOWERS EVENTUALLY TAPER OFF SUNDAY NIGHT...BUT MAY
INCREASE AGAIN MONDAY AS YET ANOTHER SHORT WAVE FEATURE MOVES
THROUGH. ALBRECHT
.LONG TERM...MODELS SHOW THE PASSAGE OF YET ANOTHER VIGOROUS SYSTEM
ON TUESDAY. HOWEVER...18Z SOLUTIONS NOW LOOK WETTER AND WARMER THAN
THE 12Z OR EARLIER SOLUTIONS AND SHOW AN INCREASED THREAT OF AT
LEAST A BRIEF ATMOSPHERIC RIVER EVENT. EVENTUALLY...MODELS SHOW
TROUGHING SHIFTING EAST INTO THE NORTHERN ROCKIES AND HIGH PLAINS
ON THURSDAY AND THE DEVELOPMENT OF RIDGING 130W-135W. ANOTHER SYSTEM
MAY IMPACT THE AREA LATE NEXT WEEK. FOR NOW...POPS AND CLOUDS WERE
REDUCED SOMEWHAT LATER WED OR WED NIGHT THROUGH THU. BUT A DRY
PERIOD CANNOT BE PROMISED AT THIS POINT. ALBRECHT
&&
.HYDROLOGY...SHOWERS NEVER REALLY TAPERED OFF OVER THE SOUTHERN
OLYMPICS. SOME LOCATIONS HAVE SEEN 1.5-2.1 INCHES SINCE 17Z THIS
MORNING. THE SKOKOMISH RIVER HAS RESPONDED AND FLOODING IS EXPECTED
TO BEGIN BY 6 PM THIS EVENING. LOCALLY HEAVY RAIN WILL CONTINUE
TONIGHT ON THE OLYMPIC PENINSULA.
ANOTHER PERIOD OF HEAVY RAINFALL IS EXPECTED...ESPECIALLY ON THE
OLYMPIC PENINSULA...SATURDAY NIGHT INTO SUNDAY MORNING. THIS WILL
PROLONG FLOODING ON THE SKOKOMISH RIVER IN MASON COUNTY.
SNOW LEVELS LATER TONIGHT THROUGH THE WEEKEND ARE LOW ENOUGH THAT
OTHER RIVERS ARE EXPECTED TO REMAIN BELOW FLOOD STAGE THROUGH MONDAY.
EARLIER MODEL SOLUTIONS BACKED OFF ON THE IDEA OF AN ATMOSPHERIC
RIVER SCENARIO FOR TUESDAY INTO WEDNESDAY OF NEXT WEEK. BUT THE 18Z
GFS HAS REVERSED COURSE AND ONCE AGAIN SHOWS A PERIOD OF HEAVY
RAINFALL MID WEEK. A FEW OF THE MORE FLOOD PRONE RIVERS COULD FLOOD
MID WEEK IF MODELS TREND BACK TO A WETTER SOLUTION. ALBRECHT
&&
.AVIATION...MOIST SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH
SATURDAY. DEEP LOW SURFACE PRESSURE OFFSHORE WILL MOVE SLOWLY NORTH
WITH SOUTHEAST GRADIENTS...STRONG AT TIMES...OVER WASHINGTON. AIR
MASS MOIST AND SLIGHTLY UNSTABLE THIS AFTERNOON...STABILIZING
TONIGHT. CEILINGS LARGELY VFR WITH MVFR IN SHOWERS. CONDITIONS WILL
DETERIORATE TO MVFR IN RAIN TONIGHT. THE MOUNTAINS WILL REMAIN
OBSCURED.
KSEA...RAIN AT TIMES. CEILINGS FALLING TO MVFR BY 06Z. WIND
SOUTHERLY 10-15KT. CHB
&&
.MARINE...A DEEP LOW PRESSURE CENTER OFFSHORE WILL MOVE SLOWLY NORTH
TONIGHT AND SATURDAY. DISTURBANCES ASSOCIATED WITH THE LOW WILL MOVE
THROUGH THE AREA AND AS EACH DISTURBANCE ROTATES THROUGH THE AREA
PRESSURE GRADIENTS AND WINDS WILL INCREASE. LATEST MM5 RUNS KEPT
WIND BELOW 35 KT AND HAVE ADOPTED THIS IDEA. FORECAST IS BASICALLY
SOUTHERLY WINDS 20-30 KT THROUGH THE WEEKEND. CHANGEABLE SITUATION
MEANS WINDS COULD POP UP TO GALES AT TIMES.
THE ONLY LOCATION WHERE MINOR TIDAL OVERFLOW IS FORECAST FOR
SATURDAY MORNING IS THE ADMIRALTY INLET AREA. HAVE ENDED THE COASTAL
FLOOD ADVISORIES ELSEWHERE BUT ISSUED ONE FOR ADMIRALTY INLET. ANY
TIDAL OVERFLOW IS LIKELY TO BE VERY MINOR.
NEXT MAJOR STORM APPEARS TO BE MONDAY NIGHT OR TUESDAY. GALES ARE
POSSIBLE WITH THIS SYSTEM THOUGH MODELS HAVE BEEN INCONSISTENT. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW AT HIGH
TIDE SATURDAY MORNING AROUND ADMIRALTY INLET.
WINTER WEATHER ADVISORY CASCADES AND OLYMPICS TONIGHT THROUGH
SATURDAY MORNING.
WINTER STORM WATCH CASCADES AND OLYMPICS LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:03 AM PST | Winter Storm Warning | SEW | 38 hr | |
| Dec 1, 4:03 AM PST | Winter Weather Advisory | SEW | 11 hr | |
| Dec 1, 12:20 PM PST | Small Craft Advisory | SEW | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.